Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

August 6, 2021Waushara County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 6, 2021, 7:07 AM CDT for Waushara County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 7:07 AM CDT (12:07 UTC)
Expired
Aug 6, 2021, 8:00 AM CDT
In force
53 min
Issued by
NWS Green Bay, WI
Hail
0.50 in
Wind
40

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS83 KGRB 061207
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
707 AM CDT Fri Aug 6 2021
 
WIZ036-037-045-048-061300-
Waupaca WI-Winnebago WI-Waushara WI-Portage WI-
707 AM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of southeastern
Portage, northwestern Winnebago, northeastern Waushara and southern
Waupaca Counties through 800 AM CDT...

At 707 AM CDT, Doppler radar was tracking a strong thunderstorm near
Napowan Scout Camp, or 8 miles southwest of Waupaca, moving east at
20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
  Waupaca, Lake Poygan and Fremont.

This includes U.S. Highway 10 between mile markers 252 and 276.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4431 8939 4439 8874 4424 8874 4424 8870
      4412 8869 4411 8934
TIME...MOT...LOC 1207Z 266DEG 18KT 4424 8915 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Kurimski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:46 AM CDT, 21 minutes earlier.

Area forecast discussion, Aug 6, 6:46 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
646 AM CDT Fri Aug 6 2021

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 327 AM CDT Fri Aug 6 2021

The right entrance region of an upper jet will continue to produce
scattered showers and isolated thunderstorms across eastern
Wisconsin this morning. Then a surface trough and weak upper
support should be sufficient to initiate scattered thunderstorms
during the afternoon hours, especially across the east central
part of the state. CAPE values of 1000 J/kg are not that
impressive given the very weak shear and warm temperatures aloft.
A few storms with small hail or gusty winds are possible but any
severe storms should stay to our south. Highs today will be held
down somewhat by clouds, with high temperatures a degree or two
below normal.

Scattered showers or storms should end during the early evening
in the east as the surface trough moves through. Slightly cooler
and drier air will advect in overnight. Some fog is possible
towards daybreak if there is any substantial clearing. Lows will
be near or a little below normal.

Saturday should start out dry, but there will be an increasing
chance of elevated showers and thunderstorms later in the day
ahead of a northward moving warm front. Clouds and an easterly
component of the wind from Lake Michigan will combine to hold
temperatures about five degrees below normal, though slowly
climbing dewpoints will make it feel quite warm.

.LONG TERM...Saturday Night Through Thursday
Issued at 327 AM CDT Fri Aug 6 2021

An active weather pattern to take hold across northeast WI into
the middle of next week as the main storm track runs across the
northern tier of states. A series of cold front and mid-level
shortwave troughs will bring chances for precipitation just about
every day. Temperatures are expected to run at or above normal
through next Wednesday, along with a stretch of high dew points
making for humid conditions.

Saturday night and Sunday...
A warm front is forecast to slowly lift north, reaching central WI
by daybreak. At the same time, a strengthening south-southwest
low-level jet will bring gulf moisture into the region and aid in
the development of showers and thunderstorms into northeast WI.
Look for pops to steadily increase from west to east through the
night with pockets of locally heavy rainfall. Min temperatures to
range from around 60 degrees north, lower to middle 60s south.
Additional showers and storms are expected on Saturday as a weak
closed upper low moves into the Upper Midwest. There is some
question as to the location of the warm front, whether it will
continue to slowly move north or get shoved into southern WI due
to convection. Models indicate 1K-2K J/KG of SBCAPE with modest
shear of around 30 knots. However, a plethora of clouds and
precipitation would make it difficult for much in the way of
severe weather. The SPC has central and east-central WI in a
Marginal Risk which seems appropriate. Max temperatures on Sunday
to be in the middle to upper 70s north/near Lake MI, lower to
middle 80s south.

Sunday night and Monday...
The closed upper low is progged to weaken into a shortwave trough
Sunday night, but still have enough forcing to bring more showers/
thunderstorms to northeast WI. An increasing low-level jet into
the 40-50 knot range will be aimed right at WI with PW values
reaching 1.5-2.0 inches. The cumulative rainfall amounts could
lead to localized flooding, especially if the rains train over the
same area. Min temperatures to range from the lower 60s north-
central WI, to the upper 60s east-central WI. The ECMWF has
changed its tune and now sweeps the shortwave trough through WI on
Monday, much like the GFS and GEM. While it is good news to see
the models get better in sync, this does not help with extra
rounds of showers/storms Monday. Max temperatures to be around 80
degrees near Lake MI, lower to middle 80s inland.

Monday night through Wednesday...
Plenty of uncertainty and low confidence in the forecast for
Tuesday into Wednesday as vast model differences exist in the
timing of several shortwave troughs make time for precipitation
chances in the forecast difficult at best. It will not rain all
the time, but too much uncertainty in trying to find dry periods,
therefore have followed the consensus forecast which favors a
better chance of rain on late Tuesday night into Wednesday with
the passage of a cold front. Max temperatures for Tuesday and
Wednesday are expected to be in the lower to middle 80s.

Wednesday night and Thursday...
There is finally some model agreement for Wednesday night into
Thursday as rising upper heights over the western CONUS will lead
to a northwest flow aloft into WI and push all the rain to the
east. Weak high pressure to build into the region by Thursday with
mostly sunny skies, a bit less humidity and max temperatures
around 80 degrees north/lakeshore, mainly lower 80s central/east-
central WI.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 645 AM CDT Fri Aug 6 2021

IFR ceilings west of an Iron Mountain to Stevens Point line will
dissipate by noon as a weak surface trough moves across the area.
This trough may produce scattered showers and thunderstorms as it
moves into eastern Wisconsin later today. Outside of any convection,
flight conditions should become VFR during the afternoon.

Some clearing is expected during the evening hours, but low clouds
and some fog may return late tonight. Some locations could be
below airport minimums across northcentral Wisconsin. Whatever low
clouds and fog may form late tonight should dissipate by around
15Z Saturday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......RDM
Hazardous weather outlook, Aug 6, 3:32 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
332 AM CDT Fri Aug 6 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
332 AM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

A few strong to marginally severe thunderstorms are possible this
afternoon into this evening; especially across central and east-
central Wisconsin. Gusty winds and hail are the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will also be possible at times from Saturday into
the middle of next week as a series of upper-level disturbances
move through the region and interact with an unstable and moist
air mass.

There is a marginal risk of severe thunderstorms Saturday night
into Sunday morning across much of the area. Some of the storms
could contain strong winds, hail and torrential rainfall.

Additional thunderstorms are possible Sunday afternoon and Sunday
night. Some of the these storms could be strong or severe
depending on how much clearing takes place late Sunday morning
into Sunday afternoon.

Beyond Sunday night, it is too early to determine if any of the
storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed, but reports of hail or
wind gusts over 40 mph would be appreciated.

LMZ521-522-541>543-070845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
332 AM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A few storms with gusty winds and small hail are possible this
afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms at times Saturday into the
middle of next week Any storms could pose a hazard to mariners.
Stronger storms are again possible at times from late Saturday
night into Sunday night.

RDM/AK

In the hours before

Special weather statement, Aug 6, 7:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
707 AM CDT Fri Aug 6 2021

WIZ036-037-045-048-061300-
Waupaca WI-Winnebago WI-Waushara WI-Portage WI-
707 AM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of southeastern
Portage, northwestern Winnebago, northeastern Waushara and southern
Waupaca Counties through 800 AM CDT...

At 707 AM CDT, Doppler radar was tracking a strong thunderstorm near
Napowan Scout Camp, or 8 miles southwest of Waupaca, moving east at
20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Waupaca, Lake Poygan and Fremont.

This includes U.S. Highway 10 between mile markers 252 and 276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4431 8939 4439 8874 4424 8874 4424 8870
      4412 8869 4411 8934
TIME...MOT...LOC 1207Z 266DEG 18KT 4424 8915

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:36 AM CDTSpecial Weather StatementGRBOutagamie, Winnebago39 min
Aug 6, 8:10 AM CDTSpecial Weather StatementGRBCalumet50 min
Aug 6, 3:53 PM CDTSpecial Weather StatementGRBCalumet37 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.